Alert archive / Illinois / Flash Flood Warnings in 2002

Flash Flood Warning 1, NWS Chicago, IL

June 4, 2002Ogle County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 4, 2002, 5:37 AM CDT for Ogle County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2002, 5:37 AM CDT (10:37 UTC)
Expired
Jun 4, 2002, 8:30 AM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Whole counties

County Ogle County, IL

The radar

The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2002-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2002-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WGUS53 KLOT 041037
FFWCHI
ILC141-041330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
535 AM CDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OGLE COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 830 AM CDT

* AT 535 AM CDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH
HEAVY RAIN OVER THE NORTHERN PORTION OF OGLE COUNTY MOVING
EAST-SOUTHEAST. RAINFALL ESTIMATES ARE NEAR ONE INCH DURING THE LAST
HOUR. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE JUST WEST OF OGLE
COUNTY ALSO MOVING EAST-SOUTHEAST.

* SOME LOCATIONS AFFECTED INCLUDE...
  BYRON
  FORRESTON
  HILLCREST
  MOUNT MORRIS
  OREGON
  POLO

RAPID FLOODING OF CREEKS...SMALL STREAMS...ROADS AND LOW LYING AREAS
WILL OCCUR. EVACUATE AND MOVE TO HIGHER GROUND IF FLOODING OCCURS.

&

FISHER
NNNN





$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 1:47 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 4, 1:47 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
147 AM CDT TUE JUN 4 2002

PRELIMINARY DISCUSSION

AT 05Z ACTIVE CLUSTER TS OVER XTRM NE IA-NW IL JUST W OF OUR AREA.
STORMS MOVG ENE TO E. MORE TS DVLPG OVER C IA AND BACK INTO NE-KS. ALL
THIS N OF FRONT AS AREAS TO S CAPPED.

GENERAL PATTERN IS FOR WESTERN TROF TO MOVE E AND UPPER HEIGHTS TO
SLOWLY FALL. ETA/AVN HAVE SOME 500/700 VORTICITY TO MOVE OVER N AND W
PARTS AREA DURING AFTERNOON ALONG WITH STRONG UPPER LEVEL DIVERGENCE
AND ALL OF AREA TONIGHT AT 700 LEVEL WITH SHARPENING 850 TROF. MAIN
UPPER TROF 500 VORT LOBE DRAGS OVER AREA WED AFTERNOON/WED NIGHT. BY
FRIDAY UPPER RIDGE OVER US WITH HIGHER HEIGHTS AND POSSIBLE SYSTEM
COMING FROM NW PER AVN.

ALL MODELS SHOW VERY SLIGHT SEEP SE TO HIGH RH FROM XTRM NW IL-N IL
NORTH IN WI BY 00Z BUT THEN MAJOR PUSH TO SE OVERNIGHT WHICH CONTINUES
WED ALONG WITH COOLING TEMPERATURES ALOFT. THIS PUSH ACCOMPAINED BY
GOOD OMEGA SPREADING W TO E LATE AFTERNOON/NIGHT.

THE WAY NIGHT STORMS ARE TRACKING THEY SHOULD HOLD THE FRONT IN PLACE
AND PRODUCE NICE BOUNDARY FOR AFTERNOON TS GENESIS. DO NOT BELIEVE
FRONT WILL BE ABLE TO MOVE FARTHER N THEN S TIP OF LAKE SO TEMPS AGAIN
TO SHOW STRONG DIFFERENCES OVER THE FORECAST AREA.

AT THIS POINT THURSDAY THRU FRIDAY LOOKS GREAT.

LAST MINUTE DECISIONS WILL BE BASED ON LATEST RADAR DATA.

.CHI...NONE

AF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:46 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall, Lee, Ogle44 min
Jun 3, 7:59 PM CDTSpecial Marine WarningLOT2 hr
Jun 3, 7:59 PM CDTSpecial Marine WarningLOT2 hr
Jun 3, 7:59 PM CDTSpecial Marine WarningLOT2 hr
Jun 3, 8:25 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Kendall, Will50 min
Jun 4, 7:03 AM CDTFlash Flood WarningLOTLee3 hr
Jun 4, 1:01 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall, LaSalle44 min
Jun 4, 1:22 PM CDTSevere Thunderstorm WarningLOTDuPage, Will38 min
Jun 4, 1:37 PM CDTSevere Thunderstorm WarningLOTCook38 min
Jun 4, 1:44 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle46 min
Jun 4, 1:45 PM CDTSpecial Marine WarningLOT60 min
Jun 4, 1:45 PM CDTSpecial Marine WarningLOT60 min
Jun 4, 1:45 PM CDTSpecial Marine WarningLOT60 min
Jun 4, 2:28 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston47 min
Jun 4, 2:35 PM CDTTornado WarningLOTLaSalle, Livingston40 min
Jun 4, 3:17 PM CDTTornado WarningLOTLivingston28 min
Jun 4, 4:04 PM CDTSevere Thunderstorm WarningLOTGrundy, Livingston26 min
Jun 4, 6:07 PM CDTSevere Thunderstorm WarningLOTLivingston23 min

Nearby

Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.